Yes, CVS as well as other pharmacies have filled the wrong medications and given them to patients by mistake. This is a huge concern because some medication can be potentially fatal to some due to their small size, weight or allergies.
The best recommendation we can give you is to always check your medication when you pick it up at the pharmacy. Request a consultation with the pharmacist and ask questions about the medication, especially if you notice that the pills look different or if the prescription name is not what you thought you were getting.
A common example of pharmacists giving patients wrong drugs occurs when medication that sounds alike or looks alike is mixed-up. For example, the following list of medications have been mistaken for each other at times:
- Prozac for Proscal – a young girl took Proscal (which is for men only) for 20 days before the family discovered that she was taking the wrong medicine.
- Acetaminophen, Hydrocodone for Acetaminophen, Oxycodone – a man received the later but is highly allergic to Oxycodone.
- Acutane for Acupril – a teenager took high blood pressure medication instead of medicine to treat her acne.
- Keflex for Keppra – a man took an anti-epilepsy drug instead of the antibiotic he was prescribed.
This is one of the most common pharmacy errors – filling the wrong medication with a drug that sounds or looks similar to the prescribed medication. If you have been harmed by a CVS pharmacy error, please call Kennedy Hodges at 888-526-7616 for a free case consultation with a pharmacy malpractice attorney today and find out about your rights.